Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 3, 2024, 2:18 PM MDT for 4 counties in Colorado. It took effect at Oct 4, 2024, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2024, 2:18 PM MDT (20:18 UTC)
- In effect from
- Oct 4, 2024, 11:00 AM MDT
- Expired
- Oct 4, 2024, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3683 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904 WWUS85 KBOU 032018 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 218 PM MDT Thu Oct 3 2024 ...BREEZY AND DRY OVER NORTH CENTRAL COLORADO FRIDAY... ...WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CAUSE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SATURDAY ACROSS NORTHERN COLORADO... .Gusty west-southwest winds develop over the higher terrain Friday afternoon. The strongest winds will be found across Jackson County and far northwest Larimer County with gusts to 30 mph. In addition, relative humidities are expected to fall into the lower teens. On Saturday, gusty west to northwest winds spread across much of north central and northeast Colorado. Temperatures will be very warm (possibly record breaking), leading to relative humidities of 10 to 14 percent. COZ211-218-041100- /O.NEW.KBOU.FW.W.0029.241004T1700Z-241005T0100Z/ /O.NEW.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ Jackson County Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 218 PM MDT Thu Oct 3 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zones 211 and 218. * TIMING...For the Red Flag Warning, from 11 AM to 7 PM MDT Friday. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. On Saturday, it will be windier with west winds of 20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ212>216-238>246-248>251-041100- /O.NEW.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 218 PM MDT Thu Oct 3 2024 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF NORTH CENTRAL AND NORTHEAST COLORADO... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zones 212, 213, 214, 215, 216, 238, 239, 240, 241, 242, 243, 244, 245, 246, 248, 249, 250 and 251. * TIMING...From Saturday morning through Saturday evening. * WINDS...Northwest 10 to 20 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
528 WWUS85 KBOU 040851 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 251 AM MDT Fri Oct 4 2024 ...BREEZY AND DRY OVER NORTH CENTRAL COLORADO FRIDAY... ...WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CAUSE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SATURDAY ACROSS NORTHERN COLORADO... .Gusty west-southwest winds develop over the higher terrain Friday afternoon. The strongest winds will be found across Jackson County and far northwest Larimer County with gusts to 30 mph. In addition, relative humidities are expected to fall into the lower teens. On Saturday, gusty west to northwest winds spread across much of north central and northeast Colorado. Temperatures will be very warm (possibly record breaking), leading to relative humidities of 10 to 14 percent. COZ211-218-041700- /O.CON.KBOU.FW.W.0029.241004T1700Z-241005T0100Z/ /O.CON.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ Jackson County Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 251 AM MDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... * AFFECTED AREA...Fire Weather Zones 211 and 218. * TIMING...For the Red Flag Warning, from 11 AM this morning to 7 PM MDT this evening. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...Today west 10 to 20 mph with gusts up to 30 mph. On Saturday, it will be windier with west winds of 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ212>216-238>246-248>251-041700- /O.CON.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 251 AM MDT Fri Oct 4 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF NORTH CENTRAL AND NORTHEAST COLORADO... * AFFECTED AREA...Fire Weather Zones 212, 213, 214, 215, 216, 238, 239, 240, 241, 242, 243, 244, 245, 246, 248, 249, 250 and 251. * TIMING...From Saturday morning through Saturday evening. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
549 WWUS85 KBOU 041525 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 925 AM MDT Fri Oct 4 2024 ...BREEZY AND DRY OVER NORTH CENTRAL COLORADO FRIDAY... ...WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CAUSE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SATURDAY ACROSS NORTHERN COLORADO... .Gusty west-southwest winds develop over the higher terrain Friday afternoon. The strongest winds will be found across Jackson County and far northwest Larimer County with gusts to 30 mph. In addition, relative humidities are expected to fall into the lower teens. On Saturday, gusty west to northwest winds spread across much of north central and northeast Colorado. Temperatures will be very warm (possibly record breaking), leading to relative humidities of 10 to 14 percent. COZ211-218-042300- /O.CON.KBOU.FW.W.0029.241004T1700Z-241005T0100Z/ /O.CON.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ Jackson County Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 925 AM MDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... * AFFECTED AREA...Fire Weather Zones 211 and 218. * TIMING...For the Red Flag Warning, until 7 PM MDT this evening. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...Today west 10 to 20 mph with gusts up to 30 mph. On Saturday, it will be windier with west winds of 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ212>216-238>246-248>251-042300- /O.CON.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 925 AM MDT Fri Oct 4 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF NORTH CENTRAL AND NORTHEAST COLORADO... * AFFECTED AREA...Fire Weather Zones 212, 213, 214, 215, 216, 238, 239, 240, 241, 242, 243, 244, 245, 246, 248, 249, 250 and 251. * TIMING...From Saturday morning through Saturday evening. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
211 WWUS85 KBOU 041927 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 127 PM MDT Fri Oct 4 2024 ...BREEZY AND DRY OVER NORTH CENTRAL COLORADO TODAY... ...WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CAUSE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SATURDAY ACROSS NORTH CENTRAL AND NORTHEAST COLORADO... .Gusty west-southwest winds will continue through sunset over the higher terrain. The strongest winds will be found across Jackson County and far northwest Larimer County with gusts to 30 mph. In addition, relative humidities will remain in the lower teens. On Saturday, gusty west to northwest winds spread across much of north central and northeast Colorado. Temperatures will be very warm leading to relative humidities of 9 to 15 percent. COZ211-218-050100- /O.UPG.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ /O.NEW.KBOU.FW.W.0030.241005T1600Z-241006T0100Z/ /O.CON.KBOU.FW.W.0029.000000T0000Z-241005T0100Z/ Jackson County Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 127 PM MDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF JACKSON COUNTY AND NORTHWEST LARIMER COUNTY... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 211 and 218. * TIMING...For the first Red Flag Warning, until 7 PM MDT this evening. For the second Red Flag Warning, from 10 AM to 7 PM MDT Saturday. * WINDS...West 15 to 25 mph with gusts up 35 mph this afternoon. On Saturday, winds increase to 20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212>215-050100- /O.UPG.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ /O.NEW.KBOU.FW.W.0030.241005T1600Z-241006T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- 127 PM MDT Fri Oct 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS, MOUNTAIN VALLEYS, AND NORTHERN FOOTHILLS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 212, 213, 214 and 215. * TIMING...From 10 AM to 7 PM MDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-242-244-248>251-050100- /O.UPG.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ /O.NEW.KBOU.FW.W.0030.241005T1600Z-241006T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- 127 PM MDT Fri Oct 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 238, 242, 244, 248, 249, 250 and 251. * TIMING...From 10 AM to 7 PM MDT Saturday. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-239>241-243-245-246-050100- /O.UPG.KBOU.FW.A.0014.241005T1600Z-241006T0300Z/ /O.NEW.KBOU.FW.W.0030.241005T1600Z-241006T0100Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 127 PM MDT Fri Oct 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS, URBAN CORRIDOR AND NEARBY PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 216, 239, 240, 241, 243, 245 and 246. * TIMING...From 10 AM to 7 PM MDT Saturday. * WINDS...Northwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 3, 11:32 AM MDT, 2 hours 46 minutes earlier. Its key messages:
- Dry today with more seasonal temperatures.
- Widespread elevated to critical fire weather conditions on Saturday.
- Some record breaking high temperatures possible on Saturday.
Area forecast discussion, Oct 3, 11:32 AM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1132 AM MDT Thu Oct 3 2024 .KEY MESSAGES... - Dry today with more seasonal temperatures. - Widespread elevated to critical fire weather conditions on Saturday. - Some record breaking high temperatures possible on Saturday. && .UPDATE... Issued at 1036 AM MDT Thu Oct 3 2024 Cold front has pushed south through eastern Colorado bringing north to northeast winds to 40 mph over parts of the plains. Across the urban corridor, winds gusts are 15 to 30 mph. Winds to slowly decrease through the rest of the day. It will be 15-20 degrees cooler today with highs in the upper 60s to lower 70s across northeast Colorado. Going forecast on track with minor tweaks to line up with the current trends. && .SHORT TERM /Through Tonight/... Issued at 407 AM MDT Thu Oct 3 2024 Today's cold front is into southeast Wyoming and looks on track to move across northeastern Colorado between 6 and 10 AM. The incoming air mass is looking a little cooler than previously thought. Highs in eastern Montana and North Dakota yesterday were in the upper 60s and lower 70s. Models are showing strong cold advection this morning, so it's timed right for cooler highs today. We've trimmed them back a bit more, mostly in the lower 70s on the plains. There will probably be some high cloudiness as today's trough slides past, but lower levels will remain quite dry. Once again, clear skies with winds becoming light will allow for cool lows tonight. Not cold enough for freezing temperatures on the plains except maybe the coldest spots. && .LONG TERM /Friday through Wednesday/... Issued at 407 AM MDT Thu Oct 3 2024 Upper ridging is over the CWA on Friday and Friday evening with a weak upper trough to push across Saturday morning. By Saturday afternoon, the upper ridge is back over the CWA and expected to continue well into the later days. The QG Omega fields have no synoptic scale energy for the CWA Friday, with a bit of upward vertical velocity progged Friday night, then weak downward velocity Saturday. In the lower levels, normal diurnal winds trends are expected Friday through Saturday, with a cold front to move across Saturday evening with upslope behind it into Sunday morning. The dry airmass is expected to continue with the precipitable water fields showing 0.2 to 0.5 inch over the CWA all four periods. Nothing of the QPF fields as well. No pops. For temperatures, Friday and Saturday's highs are above seasonal normals, with Saturday being the warmer day. The record high temperature in Denver on Saturday, October 5th is 86 F; we may break that. For the later days, Sunday through Wednesday, models have a large area of high pressure covering the western two-thirds of the U.S. all four days. Temperatures will stay well above seasonal normals, with highs in the upper 70s to mid 80s for the plains through the period. Models show limited alpine moisture for late day Wednesday. It's not much, but more than we've seen for many days. && .AVIATION /18Z TAFS through 18Z Friday/... Issued at 1132 AM MDT Thu Oct 3 2024 VFR to prevail through tonight and Friday, though a little haze (smoke?) has reduced visibility to 7-15 miles. North winds up to 20 knots will decrease a little after 18Z and slowly turn clockwise through the afternoon, becoming southeast 02-03Z. Southerly wind component to then persist through Friday, with period of VRB 14-19Z possible Friday morning. && .FIRE WEATHER... Issued at 407 AM MDT Thu Oct 3 2024 Winds will gust up to 35 mph on the plains behind a cold front this morning, but they will diminish by afternoon. Humidities will remain low, but will be higher than yesterday with much cooler temperatures. In the mountains there will be less of a change, but it will be a little cooler and less dry than yesterday. There will be elevated fire weather conditions over North Park on Friday afternoon. The warmest day, Saturday, will see afternoon humidity levels drop down into the 7-14% range for much of the CWA. Afternoon wind speed gusts look high enough over some of the CWA to reach critical fire weather Saturday afternoon. If this trend continue this way, highlights will eventually be needed. Sunday is a little cooler with a bit more moisture. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Meier SHORT TERM.....Gimmestad LONG TERM......RJK AVIATION...Meier FIRE WEATHER...Gimmestad/RJK
Hazardous weather outlook, Oct 3, 10:39 AM MDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1039 AM MDT Thu Oct 3 2024 COZ030>051-041645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1039 AM MDT Thu Oct 3 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight North winds will gust up to 40 mph over the plains behind a cold front through noon. The winds will slowly decrease this afternoon, but gusts of 30 mph will remain possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dry conditions are expected to continue across the forecast area for the next several days. Widespread critical fire weather conditions expected Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:38 PM MDT | Frost Advisory | BOU | Elbert, Larimer, Lincoln, Logan, Phillips, Sedgwick and 2 more | 19 hr |
| Oct 3, 2:18 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 23 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.